Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 121, NWS New Orleans, LA

August 5, 2013Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 5, 2013, 4:20 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2013, 4:20 PM CDT (21:20 UTC)
Expired
Aug 5, 2013, 4:45 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:55 PM CDT, 25 minutes earlier.

Area forecast discussion, Aug 5, 3:55 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT MON AUG 5 2013

.SHORT TERM...
CURRENT VISIBLE IMAGERY SHOWS A LARGE CU FIELD ACROSS SOUTHEAST
LOUISIANA. DEEPER CONVECTION THIS AFTERNOON HAS BEEN CONFINED IN
SOUTH CENTRAL MISSISSIPPI AND ON AND ALONG THE COAST OF LOUISIANA.
CONVECTION SHOULD BEGIN TO DIE OFF AS THE EVENING GOES ON.
PRECIPITABLE WATER VALUES REMAIN OVER TWO INCHES AND IF A SHOWER
OR THUNDERSTORM SHOULD DEVELOP EXPECT LOCALLY HEAVY RAIN TO BE THE
MAIN CONCERN. HIGH PRESSURE WILL REMAIN IN PLACE OVER THE NEXT FEW
DAYS AND TEMPERATURES AND DEWPOINTS WILL STILL BE RUNNING ON THE
HIGH SIDE. EXPECT HEAT INDICES TO TOP 105 ON TUESDAY AND
WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED TUESDAY AND WEDNESDAY.
WILL CONTINUE TO EVALUATE THE SITUATION UNTIL NEXT ISSUANCE OR
UPDATE. 13/MH

.LONG TERM...
NO CHANGES MADE TO THE EXTENDED PART OF THE FORECAST WITH RAIN
CHANCES LOWER AT THE END OF THE WORK WEEK AND INCREASING BACK TO
AROUND 30 TO 40 PERCENT AS AN EASTERLY WAVE MOVING THROUGH THE
GULF INCREASES MOISTURE ONCE AGAIN ACROSS THE AREA. TEMPERATURES
REMAIN IN THE 90S THROUGH THE WEEK. 13/MH

&&

.AVIATION...
OUTSIDE OF CONVECTION ACROSS MISSISSIPPI AND ALONG THE LOUISIANA
COAST...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD.

&&

.MARINE...
A WEAK PRESSURE GRADIENT WILL REMAIN OVER THE REGION WITH
HIGH PRESSURE DOMINATING MUCH OF THE GULF. WINDS WILL GENERALLY BE
LESS THAN 10 KTS. A SURFACE LOW IS EXPECTED TO MOVE ACROSS THE
PLAINS LATE TUE/WED AND SHOULD INCREASE THE GRADIENT. WINDS MAY
PICK UP TO NEAR 15 KTS EAST OF THE MS SOUND. THIS WILL BE SHORT
LIVED AS HIGH PRESSURE CONTINUES TO DOMINATE THE GULF. SEAS WILL
GENERALLY REMAIN AROUND 1-3FT THROUGH MUCH OF THE WEEK. 13/MH

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  95  73  96 /  10  40  10  20
BTR  75  96  76  97 /  10  20  10  20
ASD  76  95  76  95 /  10  40  10  20
MSY  78  94  78  93 /  10  40  10  20
GPT  76  93  76  95 /  20  40  20  30
PQL  74  94  75  95 /  20  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 5, 11:39 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 AM CDT MON AUG 5 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-060445-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1139 AM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
SEVERE WEATHER IS NOT ANTICIPATED BUT A FEW STRONG STORMS AND
POSSIBLY ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT. THE MAIN
THREATS WITH THESE STORMS WILL BE STRONG WIND GUSTS...FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL. USE EXTRA CAUTION ALONG
HIGHWAYS AND THE INTERSTATES AS RAIN WILL REDUCE VISIBILITIES AND
COULD LEAD TO HYDROPLANING.

ANOTHER TYPICAL SUMMER DAY EXPECTED WITH HOT AND HUMID CONDITIONS
EXPECTED PRIOR TO THUNDERSTORM FORMATION. TEMPERATURES ARE EXPECTED
TO QUICKLY CLIMB INTO THE 90S AND WITH HIGH DEW POINTS IN
PLACE...HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES
OVER MOST OF THE OUTLOOK AREA. ISOLATED LOCATIONS MAINLY RIGHT
ALONG THE COAST COULD SEE THE HEAT INDEX AS HIGH AS 107 DEGREES.
PLEASE TAKE PRECAUTIONS TO STAY COOL AND DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH AFTERNOON AND EARLY
EVENING. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW
MAY BECOME STRONG WITH HIGHER WIND GUSTS...FREQUENT LIGHTNING AND
BRIEF HEAVY RAINFALL ON ANY AFTERNOON TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH SUNDAY AUGUST 11TH.

In the hours before

Special weather statement, Aug 5, 4:16 PM CDT, 4 minutes before
MSZ081-082-052200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT MON AUG 5 2013

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
EAST OF MOSS POINT TO BILOXI...MOVING SOUTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ST. MARTIN...BILOXI...MOSS POINT...OCEAN SPRINGS...GAUTIER...GULF
PARK ESTATES AND PASCAGOULA

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.

IN ADDITION TO HEAVY RAIN...THE PRIMARY THREATS FROM THESE STORMS
ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:25 PM CDTSpecial Marine WarningLIX65 min
Aug 5, 5:53 PM CDTAreal Flood AdvisoryLIXSaint Bernard112 min
Aug 5, 5:03 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson117 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.